London: A new study has revealed that hormonal contraceptives could affect how women judge facial attractiveness, as women who meet their spouses while they are taking the pill may find them more attractive.
According to the study, women found their partners less attractive when the stopped taking the pills, leaving them less satisfied with their partner, the Guardian reported.
Scientists have found that newly married women who were taking hormonal contraceptives when they met their husbands see them differently when they stop using the pill and with men whose faces did not conform to objective measures of attractiveness, the women became less satisfied with their relationship when they stopped using oral contraception.
Men who were deemed to be attractive, however, saw their wives' satisfaction increase when they stopped the pill and the findings suggest hormonal contraceptives can interfere with the way women assess male attractiveness and so how satisfied they are with their partner.
Michelle Russell, a psychologist at Florida State University, said that marital satisfaction is strongly associated with mental and physical health and a host of physical, mental and social outcomes for children and the fact that wives' hormonal contraceptive use was linked to their marital satisfaction suggests that hormonal contraceptives may have far-reaching implications, both beneficial and harmful.
It was also found that wo men who changed their use of the pill reported that their relationship became less sexually satisfying regardless of what their partner looked like.
The study was published in the journal Proceedings of the National Academy of Sciences.